CSN Login
Members Online: 14

I am having problems after finishing rads, anyone else?

June Bugs
Posts: 169
Joined: May 2013

I finished rads about 2 weeks ago and now I have started to itch.  Has this happened to anyone else?  I was hoping I would start to get better by now.  Also, I am still exhausted.  When will I get my energy back or will I?

Thank you.

Angie2U's picture
Angie2U
Posts: 2993
Joined: Sep 2009

Congrats on finishing rads June Bugs!  I didn't have this, but, I know some have.  Have you called your rads onco? 

Hugs, Angie

jlharris's picture
jlharris
Posts: 48
Joined: Apr 2013

Good for you in finishing your rads. I am about haf way through and I have the itch. I am not real burned yet but I itch and it feels like inside. I asked my dr about it and he said because you are healing.

I hope you get your energy back soon!

Jenifer

Pink Rose
Posts: 495
Joined: Nov 2012

Call your rads oncologist and get in to see him.  He can probably prescribe something for you.

Hugs, Rose

Candi Cane
Posts: 161
Joined: May 2013

Congrats!  I am still in treatments and don't have this.  I hope I don't have it happen and I hope you can get rid of the itching easily.

 

Cheryl S
Posts: 82
Joined: Jun 2013

Congrats to you!  I hope I don't get this rash, but, it's good to know there's something out there that will take care of it.

 

Kobias
Posts: 115
Joined: Jun 2013

I have a funny feeling, but not an itching, where I think it is just the nerve endings still healing from the lumpectomy. 

grannabeth
Posts: 94
Joined: Apr 2013

Congrats on finishing your rads treatment. I am in my fith week of rads, really beginning to get red, irritated and some itching.  Didn't realize the itching was from healing, thought it was from the irritated skin. Fatigue has really been bothering me the last two days.  My oncologist said that these things were possible towarads the end of radiation treatment.  I see my oncologit on Monday, so will ask about the itching and hope the burning doesn't get too much worse as I have two more weeks to go.  Hang in there, and hopefully your onc will be able to to give you somethig for your itching! Keep us posted on yur progress.  You are in my thoughts.

1

Ritzy's picture
Ritzy
Posts: 4384
Joined: Aug 2009

I got the rads rash during my treatments and got a prescription that cleared it up pretty quick.  I don't know if that is what you have or not, but, let us know what you find out.

Good luck,

Sue :)

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

Fatigue is one of the bad things that comes with rads grannabeth.  Good luck with your itching and I hope you got some help too June bugs.

Hugs, Debby

survivorbc09
Posts: 4378
Joined: Jun 2009

I hope you called your doctor so that you don't have to suffer with this anymore.  You could try over the counter cortisone, but, it might not be strong enough.

Jan

Candi Cane
Posts: 161
Joined: May 2013

June?  Did you get some help?

June Bugs
Posts: 169
Joined: May 2013

My rads oncologist comfirmed it was a rash from the treatments and gave me a prescription which has helped so much.  I am sorry I am just now posting this.  He said he hadn't seen this happen after rads before, so, I was a first.  LOL  Lucky me, huh?

I am glad I called him and got in.  Thanks for the support.  How is everyone doing?

June

Candi Cane
Posts: 161
Joined: May 2013

I am glad you got something to help you June.  What was it?  I'm still burning, still exhausted.  My radiation oncologist thinks I will be ok, so, I am trusting him.  He said I will have boosters at the end.  Did any of you have them?

Take care June and I hope your itching goes away soon!

survivorbc09
Posts: 4378
Joined: Jun 2009

It's good you got in to see your rads onco and got a prescription.  Never hesitate to call him if you have problems, even if you are finished with the treatments.

Jan

Noel's picture
Noel
Posts: 3101
Joined: Apr 2009

That isn't any fun, itching!  Sorry.  But, you're ok now and that is super awesome!

RE's picture
RE
Posts: 4630
Joined: Feb 2004

Hello June Bug, congrats on completeing rad treatments a major milestone!  I see that you got treatment for the itching and are feeling much better, great news!  Just as a pre caution remember to use sun screen all summer as you can still has issues with too much sun.  I had 80 rad treatments 13 years ago occassionally the radiated area will become senitive when I have gotten too much sun.  Again congrats on your rad completion!

 

RE

June Bugs
Posts: 169
Joined: May 2013

Thank you Re for the congrats and the sun screen reminder.  I've never used sun screen, but, I will use it now as I am outside a lot.  I have been avoiding the sun as much as I can now as I did just finish rads.

You had 80 treatments?  I didn't know anyone could even have that many.  Why so many if I may ask?   I love your picture!  You are beautiful!

June

Pink Rose
Posts: 495
Joined: Nov 2012

Sun screen is important for everyone June, and especially now, since you are just out of rads.  Very happy you are better now!

Hugs, Rose

Ritzy's picture
Ritzy
Posts: 4384
Joined: Aug 2009

Fantastic that you got rid of that rash!  When I had mine, it cleared up quickly too once I got the ointment to use.  Who would have know that there is "rad rash".  lol

Yes, keep that area out of the sun if possible and wear sun screen. 

Sue :)

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

Great news that it is gone!  Yes, always use sunscreen!  Everyone should!

Lex

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

If rads aren't the worse, then you get a rash.  Sorry to read about it, but, looks like you are ok now!  What did you get to help the itch with?

 

Lynne P
Posts: 165
Joined: May 2013

Glad that your rash is better!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network